Does your blood test show up different after a heart attack ?
if you have a blood test to check if you have sufffered a heart attack how can they tell by your blood ? whether or not you have actually had a heart attack.
does your blood test show up different after a heart attack
Yes. The heart muscle (myocardium) cells are unique from other muscle cell in the body. When you have a heart attack, the cells are damaged and burst releasing proteins and enzymes called CK-MB (also the name of the test) into the general circulation. So if you have CK-MB in your blook, you have most likely had a heart attack.
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
Hello. My mother went to primary care doctor after having chest & and arm pain. The Dr said it was a possible heart attack and referred her to a cardiologist. They also took a blood test to check her enzymes. The cardiologist still hasn t contacted her in 2 days. Her primary Dr called her today and told her that it was a heart attack but didn t prescribe her any medication or refer her to the ER where she can have further tests done. She s saying that her primary Dr. said that she could have another one within 24-72 hours. Why didn t her primary Dr. tell her to go into the ER or prescribe medication to lower the risk of a second one? Is there a chance of her having a second one within the next couple days?
49yo female. Recent 12 lead ECG test displayed I had a heart attack. Believe it happened few nights prior, waking me out of sleep. Had warning sign of heartburn sensation but didn t realize it until after the fact. Had an echocardio gram that showed no blockage. Have a stress test scheduled but if echo showed no blockage (taken when body at rest, as it was when I thought I had a heart attack)...do I really need to do the stress test??... thinking what I thought was a heart attack, may really only be a sleep disorder experience
I am a 53 yo female worried about having a heart attack. I have at times had pain in my ribs on my right side that travels towards my spine. Usually, Advil or Bayer aspirin helps the discomfort. For the past week, this mid back pain seems to be coming through to the upper center abdomen. I had taken several 500 mg bayer aspirin over a couple day period so I don t know if I just irritated my stomach or if this is heart related. I have no shortess of breath, dizziness or sweating. I was taking Metroprolol (25 mg 2x daily) and also had Lisinoprol added (one 5mg daily) as I had a echocardiogram which showed a slight enlargement on the left side of my heart. My total cholesterol is high at 250, my HDL is good at 63. My doctor hasn t put me on medication - trying to get it down by diet (I am overweight). While I feel some discomfort in my chest, am I worrying needlessly? I know an echocardiogram doesn t show blocked arteries but, could it be assumed after watching the blood flow to/from the heart that there could be blockages? Should I rest easier knowing that I ve just had the echo and my dr didn t seem needlessly concerned?
Hi, my 12 year old daughter s blood report says - SHOW MILD ANISOPOIKILOCYTOSIS, MAJORITY ARE MICROCYTIC HYPOCHROMIC CELLS WITH OCCASIONAL OVALOCYTES AND SCHISTOCYTES. NO HEMOPARASITES SEEN. It also says - SUGGESTEd HB ELECTROPHORESIS IN VIEW OF LOW MCV & HIGH RBC COUNT TO RULE OUT THALESSEMIA TRAIT . Do we need to take her for Thalessemia test?
my dad is an 82 year old, asian male, w/ history of cardiomyopathy, hypertention and borderline diabetes. He has ICD implanted on October 2006.He was seen recently for his complaint of bilateral edema and pain on his feet. Though the swelling does not occur at the same time. He s been experiencing the pain and swelling since August of 2010. The swelling and pain is alternating on each feet. He shows elevation on his uric acid level and responds on Naproxen. Due to his other medical condition, the provider has concern on putting him on Naproxen for a long period of time. His most recent lab results performed on 12/21/10 shows the following: Glucose: 114, Bun : 30, Creatinine 2.0, eGFR- other : 34, eGFR African American : 41, Calcium : 9.4, Total Protein : 8.6, Albumin : 3.7, Bilirubin, Total : 0.7 Alakaline Phosphatase : 121, AST : 23, ALT : 42, Sodium : 140, Potassium : 3.9, Chloride : 104, CO2: 28, Cholesterol : 137, Triglyceride : 214, HDL : 34, LDL (Calculated) :60, Cholesterol: HDL Ratio: 4.0, LDL:HdL Ratio: 1.76, VLDL (Calculate) 43, Abs. Monocyte: 0.6, Abs. Eosinophil : 0.2, Abs. Basophil : 0.0, PSA, Free: 0.29, PSA Total : 0.63, PSA, Free% Calc : 46, Free T4 : 1.56, TSH : 1.27, WBC Count: 7.4, RBC Count : 4.59, Hemoglobin : 14.2, Hematocrit : 41.5, MCV : 90, MCH : 90, MCHC : 34.2, RDW: 13.2, Platelet Count: 210, Diff Type : automated, Neutrophil: 60, Lymphocytes: 28, Monocyte: 9, Eosinophil: 3, Basophil: 0, aba. Neutrophil : 4.4, Aba. Lymphocite: 2.1. An X-ray of his bilateral ankle taken on 12/21/10 shows moderate degenerative change. Three views of each ankle were obtained for a total of six views. Bony mineralization is normal. No fracture or acute osseous abnormality is evident. The joint spaces are well maintained with minor osteophyte formation. He is presently scheduled for his ICD battery replacement on February 4, 2011. Today, I ll take him for the following lab works: Renal Panel, 24-hr Urine Protein and Creatine and Hba1c. The patient is currently taking the following medication: Micardis 40mg once a day, Coreg 6.25 Twice a day, Furosemide 80mg Twice a day, Theragran-M once a day, Zocor 40mg once daily, Singulair 10mg once daily. I am his daughter and I am the one responsible for his health care. Thank you very much for your time. I need your guidance. I have concern about his stability prior to his scheduled procedure. I know that it is a n out-patient procedure. However, I cannot afford to overlook any other possible medical condition. I look forward to your reply.
My son was discovered to have liver calcifications incidently at the age of 7. He was followed by CT scans for a couple of years but not for the last 3 as nothing had changed previously. Last year at the age of 12 he lost a signficant amount of weight (18 lbs) but had started Citalopram 10 mg just prior and they felt it to be related to that until blood tests showed him to be neutropenic. We were also told IF it was the med things would level off and weight would return. Well they havent and since that time appetite has been decreased more so than previously, gets chilled easily (teeth chatter) will occ have a fever of 100-102 which lasts only a few hours and returns to normal. We have checked blood sugars as well and noted him to have a few minimally low blood glucose readings 72 to 68 at the lowest, he develops hives all over his body which seem to just occur randomly and sometimes take days to clear even with benadryl. We took him to MD for eval. She suspected anemia and possibly a virus causing the hives and said it would pass. She did blood tests only to appease us however Ferritin came back oddly high at 312 along with elevated CRP and neutropenia again. We questioned liver involvement and she didn t agree, we went to another MD as more symptoms had developed of joint pains who felt a referral to GI should be done and ordered additional blood tests which showed again elevated CRP, ALT, AST and Ferritin 278 and again is noted to be neutropenic. Mono tests were negative as was RA and Lupus. We continue to wait to get in to see the specialist and in the meantime he has developed cramping in arms, legs and abdomen (all over not just the right side) continues with chills, has worsening fatigue, tips of fingers were cold and blue for a few hours on two occasions now and then return to normal, feels dizzy at times. What could this be? Does this sound like hemochromatosis which the doctors seem to know nothing about or is something else being missed?
re: fasting blood sugar and autonomic neuropathy. I have hyperadrenergic postural orthostatic tachycardia syndrome. mild peripheral neuropathy in my legs with pain and swelling, blurred vision. I am hearing from other friends with POTS that they are finding overlapping sugar issues and wonder if I am in that category. I have many symptoms, which I won t go into regarding my condition, but would like to know if there is new data out about autonomic dysfunction and prediabetes. Also, if catecholamines have anything to do with it. My norepinephrine is high standing. I began testing my glucose at home, and I have a high fasting glucose most days. 100-116. During my period, or when I am cramping it is at about 96-99. I have no other high readings throughout the day. And my a1c was normal at 5.4. But I have always craved sweets to combat my fatigue. Not as much now that I am older (41) but it was always a major factor. My question is, do you know about relationships to diabetes/prediabetes and autonomic dysfunction. And do you think I am heading towards prediabetes. Are high fasting numbers something that should concern me, considering my history with hypertension, tachycardia and neuropathy due to the POTS.
I am having sinus pressure and I recently had pneumonia . I do use salt water rinse. Today I kept falling asleep. I got up and ate dinner but tonight I am again fighting to stay awake. I saw my Doctor yesterday, she did a blood test . Thank you, XXXX
My ESR Test Result: 30mm/hr in 1st hour and 2nd hour 60mm/hr why it’s come like can you please explain. Last 2 weeks on word i ma getting itching .what the reason The doctor has started working on your question. Once the doctor submits the answer,...